MAUDE Adverse Event Report: CAREFUSION, INC SAFE-T PLUS LUMBAR PUNCTURE TRAY ADULT; LUMBAR PUNCTURE TRAY (ADULT & PEDIATRIC)

CAREFUSION, INC SAFE-T PLUS LUMBAR PUNCTURE TRAY ADULT; LUMBAR PUNCTURE TRAY (ADULT & PEDIATRIC)
Model Number 4301CSP
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by customer black specks are noted in the tubes.Verbatim: srg - vh - 4301csp - lot:0001451109 - black specks are noted in the tubes.This is the third tray that they caught having the specks in the fluid but this one was caught before it was used.
 
Additional Manufacturer Narrative
(b)(4).Initial emdr submission.A follow up emdr will be submitted if additional information becomes available.(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4) follow-up emdr for device evaluation: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001451109 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the available information we are not able to identify a root cause at this time.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.
 
Additional Manufacturer Narrative
(b)(4).Follow-up emdr for device evaluation: three photos and one sample were provided to our quality team for investigation.Through visual inspection, it was observed that the dark spot embedded in the vial wall ; therefore, the reported failure could be verified.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001451109 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the available information the probable root cause was the supplier materials.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.H3 other text : see manufacture narration.
 
Event or Problem Description
It was reported by customer black specks are noted in the tubes.Verbatim: srg - vh - 4301csp - lot:0001451109 - black specks are noted in the tubes.This is the third tray that they caught having the specks in the fluid but this one was caught before it was used.¿ were the other two incidents from the same lot# provided? yes these were from the same lot numbers ¿ would you have any samples available from the lot(s)? i did keep the vial that was last identified as we thought it would be helpful information.¿ were the other two patients impacted from this incident? on the first one there was no realized impact that we are aware of.It was sent off for testing but unsure if the result was due to the spot or not.The last patient we exchanged the tube with another kit that was not concerning.

Brand Name
SAFE-T PLUS LUMBAR PUNCTURE TRAY ADULT
Common Device Name
LUMBAR PUNCTURE TRAY (ADULT & PEDIATRIC)
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key14519027
Report Number1625685-2022-00063
Device Sequence Number14824589
Product Code PWY
UDI-Device Identifier10885403107771
UDI-Public(01)10885403107771
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number4301CSP
Device Catalogue Number4301CSP
Device Lot Number0001451109
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/20/2022
Supplement Date Received by Manufacturer06/14/2022
08/15/2022
Initial Report FDA Received Date05/26/2022
Supplement Report FDA Received Date06/15/2022
08/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown